MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH LUMINOS LOTUS MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH LUMINOS LOTUS MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 11574100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The operator positioned the monitor support arm above the patient table.When the operator raised the system upwards, it collided with the monitor support arm.The provided pictures show considerable damage to the support arm.The support arm is still mounted to the ceiling and no injury was communicated in this case.However, it is assumed that in worst-case scenario, such a collision might lead to a serious injury in the event large system parts were to fall and strike a person.
 
Additional Manufacturer Narrative
E1: a customer contact name and customer facility telephone number were not provided for reporting.H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: siemens healthcare instructed the customer to not use the affected system until repairs are completed.User inattentiveness was the cause for the issue.No general problem has been detected for the installed base which requires an immediate action.Manufacturers preliminary analysis: it is in the responsibility of the operator to make sure that no objects are in the collision range when moving the system.There is a corresponding note in the operator manual.The operator always has the ability to stop system movement by pressing an emergency stop button.No system malfunction was determined in this case.User inattentiveness was the cause for the issue.No general problem has been detected for the installed base which requires an immediate action.If additional information becomes available, a supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
H3, h6: the initial report submitted on august 2, 2023, incorrectly stated that an investigation of the complaint event was to be completed when in fact, siemens healthcare has already investigated the issue and concluded the root cause of the event was user error and failure to follow the system instructions for use.There was no device malfunction.The complaint has been closed with this final statement.H3, h6: the initial report submitted on august 2, 2023, incorrectly stated that an investigation of the complaint event was to be completed when in fact, siemens healthcare has already investigated the issue and concluded the root cause of the event was user error and failure to follow the system instructions for use.There was no device malfunction.The complaint has been closed with this final statement.
 
Additional Manufacturer Narrative
Siemens healthiness investigated the complaint issue in detail.It was initially stated that the bracket of the monitor arm (dcs ¿ display ceiling support) was partially broken.According to the information available, the user pushed the monitor arm over the table and then raised the table.As a result, the monitor holder broke when the table was raised against it.Provided images show significant damage to the support arm.Because the upper arm of the dcs is fixed perpendicular to the column at the ceiling carriage it can only rotate horizontally around the column.Since no vertical movement is possible, any impact will lead to damage.As a result of the impact, the lower part of the joint that fixes the arm to the column partially broke.It was furthermore communicated that the patient table did not appear to be damaged.According to the service organization, the monitor arm was safely secured after the collision.The customer did not continue to use the system.No injury was communicated.According to the information from the service organization, the issue was solved with replacement of the affected dcs (material number 11371814).Shs internal post market surveillance does not indicate a general problem for the affected part.In general, it is in the responsibility of the operator to ensure that no objects are in the collision range when moving the system to avoid the risk of injury.This is described in detail in the system operator manual.Additionally, the operator always has the possibility to stop system movement by pressing an emergency stop button.It was also stated that the service engineer found a loose bolt at the mavig radiation protection component which is also mounted to the ceiling.However, according to the service engineer, this was not related to the described collision.All other seven bolts were still in place and there was no risk of larger parts falling.No similar issues are known.No system malfunction was identified in this case.The complaint is closed with this statement and without further measures.

Brand Name
LUMINOS LOTUS MAX
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17441616
Report Number3004977335-2023-00075
Device Sequence Number2712516
Product Code OWB
UDI-Device Identifier04056869269931
UDI-Public04056869269931
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11574100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer08/02/2023
04/11/2024
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/02/2023
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown